# SDR CA100705004

- Difficulty date: June 24, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Urocop EC120B
- Aircraft time: 1,231 hours
- Engine: Tmeca ARRIU2F
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Part time: 1,397 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

DURING A DI A LARGE QUANTITY OF METAL CHIPS WERE FOUND ON THE MO2 (TURBINE) CHIP DETECTOR.  THESE PARTICLES MAY HAVE BEEN GENERATED BY THE MAIN ENGINE BEARINGS.  IN SPITE OF THE METAL BRIDGING THE CONTACTS OF THE CHIP DETECTOR THERE WAS NO COCKPIT WARNING LIGHT, THE METAL APPEARS TO BE NON-CONDUCTIVE.  ANALYSIS OF THE PARTICLES SHOWN THAT THE METAL MAY BE COMING FROM THE FREE TURBINE SHAFT.  THE ENGINE HAS BEEN REPLACED, THE AIRCRAFT HAS BEEN RETURNED TO SERVICE. THE FORMATION OF METAL ON THE CHIP DETECTOR WITHOUT WARNING MAY HAVE LEAD TO ENGINE FAILURE IF IT WAS NOT VISUALLY DETECTED.
